All Issues

Volume 42, 2022

Volume 41, 2021

Volume 40, 2020

Volume 39, 2019

Volume 38, 2018

Volume 37, 2017

Volume 36, 2016

Volume 35, 2015

Volume 34, 2014

Volume 33, 2013

Volume 32, 2012

Volume 31, 2011

Volume 30, 2011

Volume 29, 2011

Volume 28, 2010

Volume 27, 2010

Volume 26, 2010

Volume 25, 2009

Volume 24, 2009

Volume 23, 2009

Volume 22, 2008

Volume 21, 2008

Volume 20, 2008

Volume 19, 2007

Volume 18, 2007

Volume 17, 2007

Volume 16, 2006

Volume 15, 2006

Volume 14, 2006

Volume 13, 2005

Volume 12, 2005

Volume 11, 2004

Volume 10, 2004

Volume 9, 2003

Volume 8, 2002

Volume 7, 2001

Volume 6, 2000

Volume 5, 1999

Volume 4, 1998

Volume 3, 1997

Volume 2, 1996

Volume 1, 1995

Discrete and Continuous Dynamical Systems

March 2007 , Volume 19 , Issue 1

Select all articles


Finite-time blow-down in the evolution of point masses by planar logarithmic diffusion
Juan Luis Vázquez
2007, 19(1): 1-35 doi: 10.3934/dcds.2007.19.1 +[Abstract](3731) +[PDF](419.8KB)
We are interested in a remarkable property of certain nonlinear diffusion equations, which we call blow-down or delayed regularization. The following happens: a solution of one of these equations is shown to exist in some generalized sense, and it is also shown to be non-smooth for some time $ 0 < t < t_1$, after which it becomes smooth and still nontrivial. We use the logarithmic diffusion equation to examine an example of occurrence of this phenomenon starting from data that contain Dirac deltas, which persist for a finite time. The interpretation of the results in terms of diffusion is also unusual: if the process starts with one or several point masses surrounded by a continuous distribution, then the masses decay into the medium over a finite period of time. The study of the phenomenon implies consideration of a new concept of measure solution which seems natural for these diffusion processes.
Global well-posedness for a periodic nonlinear Schrödinger equation in 1D and 2D
Daniela De Silva, Nataša Pavlović, Gigliola Staffilani and Nikolaos Tzirakis
2007, 19(1): 37-65 doi: 10.3934/dcds.2007.19.37 +[Abstract](3566) +[PDF](351.3KB)
The initial value problem for the $L^{2}$ critical semilinear Schrödinger equation with periodic boundary data is considered. We show that the problem is globally well-posed in $H^{s}( T^{d} )$, for $s>4/9$ and $s>2/3$ in 1D and 2D respectively, confirming in 2D a statement of Bourgain in [4]. We use the "$I$-method''. This method allows one to introduce a modification of the energy functional that is well defined for initial data below the $H^{1}(T^{d} )$ threshold. The main ingredient in the proof is a "refinement" of the Strichartz's estimates that hold true for solutions defined on the rescaled space, $T^{d}_\lambda = R^{d}/{\lambda Z^{d}}$, $d=1,2$.
Dynamical properties of singular-hyperbolic attractors
Aubin Arroyo and Enrique R. Pujals
2007, 19(1): 67-87 doi: 10.3934/dcds.2007.19.67 +[Abstract](2538) +[PDF](380.7KB)
We provide a dynamical portrait of singular-hyperbolic transitive attractors of a flow on a 3-manifold. Our Main Theorem establishes the existence of unstable manifolds for a subset of the attractor which is visited infinitely many times by a residual subset. As a consequence, we prove that the set of periodic orbits is dense, that it is the closure of a unique homoclinic class of some periodic orbit, and that there is an SRB-measure supported on the attractor.
Entropy of polyhedral billiard
Nicolas Bedaride
2007, 19(1): 89-102 doi: 10.3934/dcds.2007.19.89 +[Abstract](2641) +[PDF](183.7KB)
We consider the billiard map in a convex polyhedron of $\mathbb{R}^3$, and we prove that it is of zero topological entropy.
Generalized snap-back repeller and semi-conjugacy to shift operators of piecewise continuous transformations
Wei Lin, Jianhong Wu and Guanrong Chen
2007, 19(1): 103-119 doi: 10.3934/dcds.2007.19.103 +[Abstract](2190) +[PDF](1338.7KB)
In this paper, we attempt to clarify an open problem related to a generalization of the snap-back repeller. Constructing a semi-conjugacy from the finite product of a transformation $f:\mathbb{R}^{n}\rightarrow \mathbb{R}^{n}$ on an invariant set $\Lambda$ to a sub-shift of the finite type on a $w$-symbolic space, we show that the corresponding transformation associated with the generalized snap-back repeller on $\mathbb{R}^{n}$ exhibits chaotic dynamics in the sense of having a positive topological entropy. The argument leading to this conclusion also shows that a certain kind of degenerate transformations, admitting a point in the unstable manifold of a repeller mapping back to the repeller, have positive topological entropies on the orbits of their invariant sets. Furthermore, we present two feasible sufficient conditions for obtaining an unstable manifold. Finally, we provide two illustrative examples to show that chaotic degenerate transformations are omnipresent.
Dynamics of { $\lambda tanh(e^z): \lambda \in R$\ ${ 0 }$ }
M. Guru Prem Prasad and Tarakanta Nayak
2007, 19(1): 121-138 doi: 10.3934/dcds.2007.19.121 +[Abstract](2286) +[PDF](238.0KB)
In this paper, the dynamics of transcendental meromorphic functions in the one-parameter family

$\mathcal{M} = { f_{\lambda}(z) = \lambda f(z) : f(z) = \tanh(e^{z}) \mbox{for} z \in \mathbb{C} \mbox{and} \lambda \in \mathbb{R} \setminus \{ 0 \} }$

is studied. We prove that there exists a parameter value $\lambda^$* $\approx -3.2946$ such that the Fatou set of $f_{\lambda}(z)$ is a basin of attraction of a real fixed point for $\lambda > \lambda^$* and, is a parabolic basin corresponding to a real fixed point for $\lambda = \lambda^$*. It is a basin of attraction or a parabolic basin corresponding to a real periodic point of prime period $2$ for $\lambda < \lambda^$*. If $\lambda >\lambda^$*, it is proved that the Fatou set of $f_{\lambda}$ is connected and, is infinitely connected. Consequently, the singleton components are dense in the Julia set of $f_{\lambda}$ for $\lambda >\lambda^$*. If $\lambda \leq \lambda^$*, it is proved that the Fatou set of $f_{\lambda}$ contains infinitely many pre-periodic components and each component of the Fatou set of $f_{\lambda}$ is simply connected. Finally, it is proved that the Lebesgue measure of the Julia set of $f_{\lambda}$ for $\lambda \in \mathbb{R} \setminus \{ 0 \}$ is zero.

The connected Isentropes conjecture in a space of quartic polynomials
Anca Radulescu
2007, 19(1): 139-175 doi: 10.3934/dcds.2007.19.139 +[Abstract](2450) +[PDF](562.0KB)
This note is a shortened version of my dissertation paper, defended at Stony Brook University in December 2004. It illustrates how dynamic complexity of a system evolves under deformations. The objects I considered are quartic polynomial maps of the interval that are compositions of two logistic maps. In the parameter space $P^{Q}$ of such maps, I considered the algebraic curves corresponding to the parameters for which critical orbits are periodic, and I called such curves left and right bones. Using quasiconformal surgery methods and rigidity, I showed that the bones are simple smooth arcs that join two boundary points. I also analyzed in detail, using kneading theory, how the combinatorics of the maps evolve along the bones. The behavior of the topological entropy function of the polynomials in my family is closely related to the structure of the bone-skeleton. The main conclusion of the paper is that the entropy level-sets in the parameter space that was studied are connected.
Numerical and finite delay approximations of attractors for logistic differential-integral equations with infinite delay
Tomás Caraballo, P.E. Kloeden and Pedro Marín-Rubio
2007, 19(1): 177-196 doi: 10.3934/dcds.2007.19.177 +[Abstract](2604) +[PDF](238.9KB)
The upper semi-continuous convergence of approximate attractors for an infinite delay differential equation of logistic type is proved, first for the associated truncated delay equation with finite delay and then for a numerical scheme applied to the truncated equation.
Two nontrivial solutions for periodic systems with indefinite linear part
D. Motreanu, V. V. Motreanu and Nikolaos S. Papageorgiou
2007, 19(1): 197-210 doi: 10.3934/dcds.2007.19.197 +[Abstract](2462) +[PDF](188.3KB)
We consider second order periodic systems with a nonsmooth potential and an indefinite linear part. We impose conditions under which the nonsmooth Euler functional is unbounded. Then using a nonsmooth variant of the reduction method and the nonsmooth local linking theorem, we establish the existence of at least two nontrivial solutions.
Nodal solutions for Laplace equations with critical Sobolev and Hardy exponents on $R^N$
Yinbin Deng, Qi Gao and Dandan Zhang
2007, 19(1): 211-233 doi: 10.3934/dcds.2007.19.211 +[Abstract](3004) +[PDF](272.2KB)
This paper is concerned with the existence and nodal character of the nontrivial solutions for the following equations involving critical Sobolev and Hardy exponents:

$-\Delta u + u - \mu \frac{u}{|x|^2}=|u|^{2^*-2}u + f(u),$
$u \in H^1_r (\R ^N),(1)$

where $2^$*$=\frac{2N}{N-2}$ is the critical Sobolev exponent for the embedding $H^1_r (\R ^N) \rightarrow L^{2^}$*$ (\R ^N)$, $\mu \in [0, \ (\frac {N-2}{2})^2)$ and $f: \R \rightarrow\R $ is a function satisfying some conditions. The main results obtained in this paper are that there exists a nontrivial solution of equation (1) provided $N\ge 4$ and $\mu \in [0, \ (\frac {N-2}{2})^2-1] $ and there exists at least a pair of nontrivial solutions $u^+_k$, $u^-_k$ of problem (1) for each k $\in N \cup \{0\}$ such that both $u^+_k$ and $u^-_k$ possess exactly k nodes provided $N\ge 6$ and $\mu \in [0, \ (\frac {N-2}{2})^2-4]$.

2021 Impact Factor: 1.588
5 Year Impact Factor: 1.568
2021 CiteScore: 2.4




Special Issues

Email Alert

[Back to Top]